Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS Tallahassee, FL

April 25, 2015Henry County, Alabama; Clay County, Quitman County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 25, 2015, 4:26 PM CDT for Henry County, Alabama; Clay County, Quitman County, Georgia. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2015, 4:26 PM CDT (21:26 UTC)
Expired
Apr 25, 2015, 5:02 PM CDT
In force
36 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Henry County, AL, Clay County, GA, Quitman County, GA

The radar

The Ft Rucker radar (KEOX), 58 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 4:45 PM CDTTSTM WND DMGGeorgetown, GATREES AND POWER LINES DOWN IN QUITMAN COUNTY
Apr 25, 4:55 PM CDTHAIL 12 Se Crossroads, GAQUARTER SIZE HAIL IN PATAULA CREEK BETWEEN FT. GAINES AND GEORGETOWN. PUBLIC REPORT TO WTVY-TV FACEBOOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WUUS52 KTAE 252126
SVRTAE
ALC067-GAC061-239-252215-
/O.NEW.KTAE.SV.W.0046.150425T2126Z-150425T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA...   
  NORTHWESTERN CLAY COUNTY IN SOUTHWESTERN GEORGIA...
  QUITMAN COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 615 PM EDT/515 PM CDT/

* AT 525 PM EDT /425 PM CDT/...THE NATIONAL WEATHER SERVICE HAS
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
  NEAR RICHARDS CROSSROADS...OR 9 MILES SOUTH OF EUFAULA...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GEORGETOWN...UNION...CROSSROADS...SCOTTSBORO CROSSROADS...DOUBLE
  BRIDGES...GARNERSVILLE...WIRE BRIDGE...COATES...THOMAS MILL
  CREEK...MORRIS...RICKS PLACE...BONAPARTES RETREAT...HATCHER...
  MOORES CROSSROADS AND BAGBY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3198 8504 3197 8496 3194 8496 3192 8491
      3178 8491 3178 8496 3176 8496 3169 8518
      3170 8522 3174 8520 3177 8516 3177 8512
      3178 8514 3189 8513 3194 8508 3196 8509
      3197 8507 3199 8507
TIME...MOT...LOC 2125Z 227DEG 27KT 3176 8520 

$$

38-GODSEY
1 follow-up statement
038 
WWUS52 KTAE 252202
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM EDT SAT APR 25 2015

ALC067-GAC061-239-252210-
/O.CAN.KTAE.SV.W.0046.000000T0000Z-150425T2215Z/
HENRY AL-CLAY GA-QUITMAN GA-
602 PM EDT SAT APR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR HENRY...
NORTHWESTERN CLAY AND QUITMAN COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHEAST QUITMAN COUNTY UNTIL 630 PM EDT.

LAT...LON 3198 8504 3197 8496 3194 8496 3192 8491
      3178 8491 3178 8496 3176 8496 3169 8518
      3170 8522 3174 8520 3177 8516 3177 8512
      3178 8514 3189 8513 3194 8508 3196 8509
      3197 8507 3199 8507
TIME...MOT...LOC 2157Z 227DEG 27KT 3194 8497 

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:33 PM CDT, 53 minutes earlier.

Area forecast discussion, Apr 25, 3:33 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT SAT APR 25 2015

...ISOLATED SEVERE STORMS POSSIBLE THROUGH THIS EVENING...

.NEAR TERM [THROUGH TONIGHT]...
THE NOON EDT REGIONAL SURFACE ANALYSIS SHOWED A WEAK WARM FRONT
EXITING OUR FORECAST AREA TO THE NORTHEAST (ACROSS CENTRAL GA), AND
A RIDGE ALONG THE WEST FL COAST. THERE WAS A 1008 MB LOW OVER
SOUTHEAST LA, ASSOCIATED WITH AN MCS. VAPOR IMAGERY AND UPPER AIR
DATA SOWED A +PV ANOMALY (NEAR THE AFOREMENTIONED WARM FRONT)
EXITING OFF THE SOUTHEAST COAST. IT WAS THIS FEATURE (ALONG WITH THE
WARM FRONT) THAT HELPED TO GENERATE THE DEEP MOIST CONVECTION THIS
MORNING. AS OF 3 PM EDT, THE STORMS OVER OUR REGION HAD DECREASED
AND WERE RATHER ISOLATED, BEING PRIMARILY DRIVEN BY MESOSCALE
BOUNDARY INTERACTIONS AND A CONDITIONALLY UNSTABLE AIR MASS.
THERE WAS ANOTHER +PV ANOMALY OVER SOUTHEAST LA THAT WILL
TRANSLATE QUICKLY EASTWARD THROUGH THIS EVENING. WE EXPECT SOME OF
THE DEEP MOIST CONVECTION ASSOCIATED WITH THIS FEATURE (CURRENTLY
THE MCS IN SOUTHEAST LA) TO REACH OUR FORECAST AREA BY LATE
AFTERNOON AND EARLY THIS EVENING.

RECENT RAP ANALYSES STILL SHOWED 0-6 BULK SHEAR VALUES OF 50 TO 60
KT ACROSS OUR REGION. COUPLED WITH A MOIST, MODERATELY UNSTABLE
AIR MASS, THERE COULD STILL BE ISOLATED SEVERE STORMS ACROSS OUR
REGION THROUGH SUNSET. DAMAGING WIND GUSTS AND HAIL ARE THE MAIN
THREATS, BUT THERE IS JUST ENOUGH 0-1 KM SHEAR (25 KT) TO SUPPORT A
LOW-END TORNADO THREAT AS WELL, ESPECIALLY ALONG MESOSCALE
BOUNDARIES. AFTER SUNSET THE CAPE WILL DECREASE AND THE FORCING WILL
DIMINISH, SO WE EXPECT THE RAIN TO TAPER OFF FROM WEST TO EAST BY
MIDNIGHT.

.SHORT TERM [SUNDAY THROUGH MONDAY NIGHT]...
AT UPPER LEVELS, THE ELONGATE E-W ORIENTED TROUGH OVER NEW ENGLAND
AND THE GREAT LAKES WILL AMPLIFY SOUTHWARD AS IT SWEEPS OFF THE EAST
COAST. MEANWHILE, AN UPPER LEVEL LOW WILL CUT OFF OVER NEW MEXICO ON
SUNDAY AND MOVE EAST TO OKLAHOMA BY MONDAY NIGHT. THE GULF COAST
REGION WILL REMAIN UNDER FAIRLY ZONAL FAST FLOW WITH THE SEEMINGLY
EVER-PRESENT SUBTROPICAL JET FIRMLY IN PLACE ON SUNDAY. THIS
FEATURE WILL LIFT TEMPORARILY NORTHWARD ON MONDAY. AT THE
SURFACE, A COLD FRONT WILL DROP SOUTH FROM THE TENNESSEE VALLEY ON
SUNDAY TO OFF OUR COASTLINE BY MONDAY. ENOUGH DRY AIR WILL WORK
ITSELF INTO OUR NORTHERN ZONES BY SUNDAY TO PRECLUDE CONVECTIVE
DEVELOPMENT THERE. AREAS SOUTH OF A DOTHAN TO TIFTON LINE WILL SEE
ISOLATED TO SCATTERED STORM DEVELOPMENT ON SUNDAY AFTERNOON WITH
COVERAGE INCREASING AS YOU HEAD SOUTH. 50-55 KNOTS OF DEEP LAYER
SHEAR WILL OVERLAY SBCAPES IN EXCESS OF 1200 J/KG (ALONG AND S OF
I-10) WHICH WILL SUPPORT ORGANIZED CONVETION AND ANOTHER SEVERE
WEATHER THREAT. SPC HAS THE ENTIRE FORECAST AREA OUTLINED FOR A
MARGINAL RISK OF SEVERE STORMS. HOWEVER, WE FEEL THAT THE BEST
THREAT FOR SEVERE WILL BE LIMITED TO THE SOUTHERN HALF OF THE
FORECAST AREA WITH DAMAGING WIND AND HAIL THE PRIMARY THREAT. BY
MONDAY, INCREASED DRY AIR AND LOWER CAPE WILL PRECLUDE A SEVERE
WEATHER THREAT, ALTHOUGH ISOLATED TO SCATTERED STORMS ARE STILL
POSSIBLE SOUTH OF THE FLORIDA LINE.

.LONG TERM [TUESDAY THROUGH NEXT SATURDAY]...
THE UPPER LOW OVER THE PLAINS WILL OPEN UP AS IT MOVES EAST
ACROSS THE MISSISSIPPI VALLEY, BUT SOME REMNANT ENERGY WILL BE
LEFT BEHIND AND EVENTUALLY DEEPEN INTO ANOTHER CUT-OFF CLOSED LOW
SOMEWHERE IN THE VICINITY OF TX OR LA. THERE ARE LARGE DIFFERENCES
IN HOW THE MODELS EVOLVE THE LOW EASTWARD WITH THE GFS MORE
PROGRESSIVE THAN THE EURO. THERE WILL BE A SURFACE REFLECTION OF
THIS FEATURE SOMEWHERE IN THE VICINITY OF THE NORTH CENTRAL GULF
COAST BY TUESDAY. AGAIN, THERE ARE MODEL DIFFERENCES AS TO WHAT
LATITUDE THE LOW WILL TRACK EWD ALONG. A MORE NORTHERLY TRACK
WOULD FAVOR MORE THUNDERSTORMS AND SEVERE THREAT WHILE A MORE
SOUTHERLY ROUTE WOULD MEAN MAINLY SHOWERS. THESE DETAILS WILL NEED
TO BE WORKED OUT IN FUTURE FORECASTS WHEN WE WILL HOPEFULLY SEE A
MODEL CONSENSUS DEVELOP. ONE THING THAT IS CERTAIN IS THAT THE THE
TUESDAY THROUGH WEDNESDAY PERIOD WILL BE THE MOST UNSETTLED WITH
HIGHEST POPS. LATER IN THE WEEK, THE EURO DRIES US OUT AND THE GFS
DEVELOPS ANOTHER GULF LOW. TO ADDRESS THE UNCERTAINTY WE HAVE
SLIGHT TO LOW CHANCE POPS IN FOR FRIDAY THROUGH SATURDAY.

&&

.AVIATION...
[THROUGH 18Z SUNDAY] MVFR TO VFR CONDITIONS THIS EVENING WILL
DETERIORATE TO IFR OVERNIGHT AS LOW CIGS SET IN AROUND MIDNIGHT.
LOW VSBYS WILL ALSO BE POSSIBLE AT TLH AND VLD AROUND SUNRISE.
WINDS FROM THE WEST-SOUTHWEST WILL BE QUITE GUSTY TODAY AND
TOMORROW AT MOST SITES, AROUND 10-15 KTS WITH GUSTS TO AROUND 20
KTS OCCASIONALLY, THOUGH THEY WILL BE LIGHTER OVERNIGHT.

&&

.MARINE...
WINDS WILL INCREASE TO CAUTIONARY LEVELS TONIGHT AS A COLD FRONT
DRIFTS SOUTH TOWARD THE WATERS. THESE WINDS WILL REMAIN ELEVATED
ACROSS THE EASTERN WATERS INTO SUNDAY NIGHT. THE FRONT WILL SLIDE
SOUTH IN THE WATERS BY MONDAY MORNING BRIEFLY SWITCHING WINDS TO
OFFSHORE. THE FORECAST FROM TUESDAY ONWARD IS HIGHLY DEPENDENT ON
THE DEVELOPMENT OF AND TRACK OF A GULF LOW THROUGH THURSDAY. FOR
NOW THE FORECAST REFLECTS MODERATE EASTERLY FLOW ON TUESDAY
SWITCHING TO STRONGER NORTHWESTERLY FLOW ON WEDNESDAY. THIS
FORECAST IS SUBJECT TO CHANGE.

&&

.FIRE WEATHER...
MOIST CONDITIONS WILL PERSIST THROUGH THE NEXT FEW DAYS KEEPING
RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS. RAIN CHANCES
REMAIN IN THE FORECAST THROUGH WEDNESDAY...WITH THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL FROM A STRONGER STORM SYSTEM TUESDAY AND
WEDNESDAY.

&&

.HYDROLOGY...
AN ACTIVE WEATHER PATTERN HAS LEFT MANY OF OUR AREA RIVERS IN
ACTION STAGE, WITH A FEW THAT REACHED FLOOD STAGE. THE
CHOCTAWHATCHEE RIVER AT BRUCE AND THE APALACHICOLA RIVER AT
BLOUNTSTOWN ARE THE ONLY TWO SITES REMAINING IN FLOOD STAGE AND
HAVE BOTH PEAKED AND WILL CONTINUE TO FALL OVER THE NEXT FEW DAYS.
ADDITIONAL RAINFALL TODAY AND TOMORROW IS NOT FORECAST TO CAUSE
ANY FURTHER FLOODING, HOWEVER A ROUND OF HEAVY RAIN ON TUESDAY IN
NORTH FLORIDA MAY CAUSE SOME AREA RIVERS TO RISE TO ACTION OR
FLOOD STAGE BY MID-WEEK NEXT WEEK. CURRENTLY THE MOST VULNERABLE
SITES WOULD BE THE CHOCTAWHATCHEE AT BRUCE AND CARYVILLE AND THE
APALACHICOLA RIVER AT BLOUNTSTOWN AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   73  89  69  86  64 /  30  30  20  20  30
PANAMA CITY   74  81  71  79  65 /  20  30  20  30  40
DOTHAN        70  87  64  83  59 /  10  10  10  10  20
ALBANY        70  87  64  81  57 /  30  10  10  10  10
VALDOSTA      71  88  66  82  62 /  40  30  20  20  20
CROSS CITY    73  85  69  84  64 /  30  40  30  40  30
APALACHICOLA  75  83  71  81  68 /  20  40  20  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 2 AM EDT SUNDAY FOR COASTAL BAY.
GA...NONE.
AL...NONE.
GM...NONE.

&&

NEAR TERM...FOURNIER
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...FOURNIER
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...MOORE

In the hours before

Special weather statement, Apr 25, 11:13 AM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT SAT APR 25 2015

...TORNADO WATCH 108 CANCELLED...

ALZ065>069-FLZ007>012-108-112-251715-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-SOUTH WALTON-COASTAL BAY-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON
1213 PM EDT SAT APR 25 2015

THE NWS HAS CANCELLED TORNADO WATCH 108...WHICH WAS IN EFFECT FOR
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. HOWEVER...SEVERE
STORMS MAY STILL BECOME A THREAT LATER TODAY...SO PLEASE MONITOR
FOR FUTURE INFORMATION.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:20 AM CDTSevere Thunderstorm WarningTAEGeneva40 min
Apr 25, 6:54 AM CDTSevere Thunderstorm WarningTAEGeneva51 min
Apr 25, 4:32 PM CDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva58 min
Apr 25, 5:08 PM CDTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston67 min
Apr 25, 8:20 AM CDTSevere Thunderstorm WarningTAEDecatur, Seminole55 min
Apr 25, 2:52 PM CDTSevere Thunderstorm WarningTAELowndes23 min
Apr 25, 4:57 PM CDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph33 min
Apr 25, 5:27 PM CDTSevere Thunderstorm WarningTAELee, Randolph, Terrell33 min
Apr 25, 5:45 PM CDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Decatur, Early, Miller and 1 more60 min
Apr 25, 5:48 PM CDTSevere Thunderstorm WarningTAEBen Hill, Calhoun, Dougherty, Lee, Terrell, Turner and 1 more27 min
Apr 25, 6:14 PM CDTSevere Thunderstorm WarningTAEBaker, Ben Hill, Colquitt, Dougherty, Irwin, Lee and 4 more61 min
Apr 25, 6:49 PM CDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier56 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.